Hail, Christian
- When
- April 7, 6:12 AM CST
- Where
- Christian County, 1.77 mi SW of Nixa
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.030, -93.320
Quarter sized hail was reported.
Strong to severe thunderstorms moved across the region as a storm system moved from the central Plains into the Great Lakes region. Storms developed during the morning and again in the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Strong to severe thunderstorms moved across the region as a storm system moved from the central Plains into the Great Lakes region. Storms developed during the morning and again in the afternoon. Dime to quarter sized hail and sporadic wind damage was observed with the morning and afternoon storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 7, 5:23 AM CST, 49 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 623 AM CDT Wed Apr 7 2021 .SHORT TERM...(Today and tonight) Issued at 231 AM CDT Wed Apr 7 2021 Cluster of thunderstorms across east central KS has taken a more eastward trajectory over the past couple of hours, with some east-southeast elements. Could see this activity push into the northwestern CWA between 08-10z. Could see some wind gusts up to 50 mph and some hail to the size of quarters with this activity. There is some elevated instability and 30-40kts of 0-6km bulk shear. This activity was located out ahead of an area of low pressure and surface front, with good low level jet dynamics of 40-60kts. The front is expected to push east into and across the area today. This system will bring significant low level shear with favorable low level jet dynamics along with good upper level synoptic scale lift as the upper level moves in from the west. Instability will be the main fly in the ointment for a decent severe weather setup and the amount of instability will be dependent on what transpires from this mornings convection. The best chance for surface based instability ahead of the front will be east of highway 65 from late morning through the afternoon. Forecast soundings show that the thermal cap will be eroding with the approach of the frontal boundary so there will be a couple hour window of opportunity along and ahead of the front. South central MO and areas south of our forecast area will seem to have the best chance of afternoon surface based instability where all modes of severe weather will be possible. Most of the activity should be east of the area by 8-9 pm. The upper low should begin to push into west central MO during the evening hours and into central MO during the overnight. Some moisture is expected to wrap around the low with some potential lingering low QPF showers over central MO, but the remainder of the CWA should be dry after this afternoon's convection. With the fairly progressive nature of the convection, vegetation really popping out and recent dry period this week, we are not expecting any widespread flooding with this event. Highs today will be tricky with the cloud cover/convection and front all moving through. We will have the potential for low 70s over the eastern Ozarks which will see the latest timing of the front and convection, while areas over southeast Kansas and western MO will have the frontal passage this morning and highs in the mid 60s. Lows tonight behind the front will dip back into the 40s across the area. .LONG TERM...(Thursday through Tuesday) Issued at 231 AM CDT Wed Apr 7 2021 With an upper level ridge along the east coast, the area of low pressure will become more vertically stacked and slowly drift northward into the western Great Lakes region. Some wrap around moisture and energy along the southern edge of the low will potentially continue the shower chances over central MO on Thursday. Highs will be cooler with readings in the 50s and 60s for Thursday. Another upper level shortwave will drop southeast into the plains on Friday with some additional showers and thunderstorms late Friday into Friday night. Temperatures should warm back into the 70s on Friday ahead of this next shortwave. The precipitation should push east of the area by Saturday morning. Cooler temperatures in the 60s are expected on Saturday behind this system, but should warm back into the 70s again on Sunday as upper level rising heights move into the area in the wake of the upper low. Another front will move through the area on Monday with rain chances and cooler temperatures in the 60s and this front should usher in a cooler air mass which will linger into Tuesday. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 621 AM CDT Wed Apr 7 2021 For the 12z TAFS...convection and wind will be the main aviation hazards today, with the main convection from 12z through around 21z at the terminal sites. Outside of the convection, wind gusts of 25 to 35 kts will be possible today. Within the convection, IFR conditions will be possible and potentially localized higher gusts with the stronger/severe storms. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous Weather Outlook National Weather Service Springfield MO 326 AM CDT Wed Apr 7 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080830- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 326 AM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Limited non thunderstorm wind risk. DISCUSSION... A strong cold front will push through the area today. Thunderstorms will be possible out ahead of the front with strong to severe storms possible. If enough instability can develop ahead of the front, then all modes of severe weather will be possible, including large hail to the size of golf balls, damaging winds in excess of 60 mph and tornadoes. The best chances of severe storms will be east of highway 65 from late morning through the afternoon hours. Gusty winds are expected as a strong storm system moves into the area today. Wind gusts over 30 mph will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty westerly winds will occur behind the front Thursday. Gusts up to 30 mph will be possible at times. Another system will move through the region Friday night into Saturday and will bring additional chances for showers and storms to the area. No severe weather is expected at this time, with cloud to ground lightning the main potential hazard. .SPOTTER INFORMATION STATEMENT... Spotters may be needed east of highway 65 this afternoon. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The Springfield radar (KSGF), 24 km away, was scanning. The volume nearest the first event began at 12:12 UTC.
5 thunderstorm wind, 2 hail. Local standard time, as filed.
Quarter sized hail was reported.
Penny sized hail was reported via MPing.
Large branches were downed and a boat dock and outbuilding suffered minor damage in the Lake Ridge Bay area.
A large tree was reported down in town.
A few large trees were reported down in a field southeast of Highway 65 and Rainbow Road.
A personal weather station measured a 61mph wind gust near Fortuna.
The AWOS station at KAIZ recorded a 50kt wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2021Every state in 2021This day in weather historyWarnings in Missouri, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954357, 954358, 954362, 954359, 954361, 954363, 954360.